Alert archive / New Mexico / High Wind Watches in 2011

High Wind Watch 9, NWS Albuquerque, NM

April 27, 2011

NWS Albuquerque, NM issued this high wind watch at Apr 27, 2011, 3:41 PM MDT. It took effect at Apr 29, 2011, 11:00 AM MDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 27, 2011, 3:41 PM MDT (21:41 UTC)
In effect from
Apr 29, 2011, 11:00 AM MDT
Expired
Apr 28, 2011, 2:33 PM MDT
In force
Issued by
NWS Albuquerque, NM

The text

As transmitted, in the capitals the NWS used until 2016.

930 
WWUS75 KABQ 272141
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
341 PM MDT WED APR 27 2011

...HIGH WIND EVENT POSSIBLE ON FRIDAY...

.A STRONG JET MAX AND SURFACE LOW WILL IMPACT MUCH OF CENTRAL AND
NORTHERN NEW MEXICO ON FRIDAY. DEEP MIXING WILL CREATE STRONG
WINDS FROM FRIDAY MORNING THROUGH EARLY EVENING. AT THIS TIME IT
APPEARS THE STRONGEST WINDS WILL OCCUR ALONG THE CENTRAL MOUNTAIN
CHAIN AND EAST INTO THE CENTRAL AND NORTHEAST HIGHLANDS WHICH
INCLUDES INTERSTATE 25 FROM EAST OF SANTA FE TO RATON AND
INTERSTATE 40 FROM TIJERAS TO SANTA ROSA. WESTERLY WINDS OF 35 TO
45 MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE STRONG WINDS
MAY ALSO CREATE AREAS OF BLOWING DUST WHICH MAY REDUCE
VISIBILITIES TO BELOW ONE MILE AT TIMES.

NMZ512>515-521>524-526>529-531>533-539-280430-
/O.NEW.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
341 PM MDT WED APR 27 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...CENTRAL MOUNTAIN CHAIN AND ADJACENT CENTRAL AND
  NORTHEAST HIGHLANDS.

* WINDS...WESTERLY INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK
  WINDS OCCURRING BETWEEN 12 PM AND 6 PM. 

* VISIBILITY...LOCALLY REDUCED TO BELOW ONE MILE IN DUST PRONE AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO
  SOUTH ORIENTED ROADS INCLUDING INTERSTATE 25...US HIGHWAY 285
  AND 84. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS
  WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS
  LAWN FURNITURE BEFORE THE EVENT OCCURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR
A POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
3 follow-up statements
130 
WWUS75 KABQ 280249
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
849 PM MDT WED APR 27 2011

...VERY STRONG WINDS POSSIBLE FRIDAY...

.A STRONG JET MAX AND SURFACE LOW WILL IMPACT MUCH OF CENTRAL AND
NORTHERN NEW MEXICO ON FRIDAY. DEEP MIXING WILL CREATE STRONG
WINDS FROM FRIDAY MORNING THROUGH EARLY EVENING. AT THIS TIME IT
APPEARS THE STRONGEST WINDS WILL OCCUR ALONG THE CENTRAL MOUNTAIN
CHAIN AND EAST INTO THE CENTRAL AND NORTHEAST HIGHLANDS WHICH
INCLUDES INTERSTATE 25 FROM NEAR PECOS TO RATON AND INTERSTATE 40
FROM TIJERAS TO SANTA ROSA. WESTERLY WINDS SUSTAINED AT 35 TO 45
MPH WITH GUSTS TO 60 MPH WILL BE POSSIBLE. THE WINDS MAY ALSO
CREATE AREAS OF BLOWING DUST WHICH COULD REDUCE VISIBILITIES TO
BELOW ONE MILE AT TIMES.

NMZ512>515-521>524-526>529-531>533-539-281100-
/O.CON.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
849 PM MDT WED APR 27 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...CENTRAL MOUNTAIN CHAIN AND ADJACENT CENTRAL AND 
  NORTHEAST HIGHLANDS. 

* WINDS...WESTERLY INCREASING TO 35 TO 45 MPH WITH GUSTS TO 60 
  MPH.

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND
  GUSTS OCCURRING BETWEEN 12 PM AND 6 PM.

* VISIBILITY...LOCALLY REDUCED TO BELOW ONE MILE IN DUST PRONE 
  AREAS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO 
  SOUTH ORIENTED ROADS INCLUDING INTERSTATE 25...US HIGHWAY 285 
  AND 84. THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS 
  WELL AS DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH 
  AS LAWN FURNITURE BEFORE THE EVENT OCCURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$
574 
WWUS75 KABQ 281103
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
503 AM MDT THU APR 28 2011

...VERY STRONG WINDS POSSIBLE FRIDAY...

.VERY STRONG WEST AND SOUTHWEST WINDS WILL DEVELOP FRIDAY AS AN
UPPER LEVEL TROUGH STEERS THE POLAR JET STREAM OVER NEW MEXICO AND
A POTENT SURFACE TROUGH DEVELOPS IN THE LEE OF THE SOUTHERN
ROCKIES. HIGH TEMPERATURES 5 TO 20 DEGREES ABOVE NORMAL WILL
RESULT IN DEEP ATMOSPHERIC MIXING WHICH WILL TRANSFER THE STRONGER
MOMENTUM ALOFT TO THE SURFACE. IT APPEARS THE STRONGEST WINDS WILL
OCCUR ALONG THE CENTRAL MOUNTAIN CHAIN AND EASTWARD ONTO THE
ADJACENT HIGH PLAINS. THE LATEST MODEL GUIDANCE ALSO DEPICTS A
BAND OF STRONGER WINDS CROSSING WEST CENTRAL NEW MEXICO...SO THIS
AREA IS NOW INCLUDED IN THE HIGH WIND WATCH. THE POTENTIAL EXISTS
FOR WIND GUSTS AROUND 60 MPH IN THE WATCH AREA...WITH WIDESPREAD
WIND GUSTS FROM 50 TO 55 MPH ACROSS THE REMAINDER OF NORTHERN AND
CENTRAL NEW MEXICO. AREAS OF BLOWING DUST MAY ALSO SIGNIFICANTLY
REDUCE VISIBILITIES.

NMZ502-505-506-282200-
/O.EXA.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
503 AM MDT THU APR 28 2011

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH FRIDAY
EVENING...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL MOUNTAINS AND
  WEST CENTRAL PLATEAU.

* WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK 
  WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. 

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST PRONE
  LOCATIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY
  ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-40 SOUTHEAST
  OF GALLUP THROUGH GRANTS. THE STRONG WIND GUSTS MAY RESULT IN
  PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE
  LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

NMZ512>515-521>524-526>529-531>533-539-282200-
/O.CON.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
503 AM MDT THU APR 28 2011

...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING. 

* LOCATION...THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT HIGHLANDS
  AND HIGH PLAINS.

* WINDS...WEST AND SOUTHWEST AT 35 TO 45 MPH WITH GUSTS FROM 60 TO
  65 MPH. 

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK 
  WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. 

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST
  PRONE LOCATIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO
  SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-25 FROM
  RATON TO LAS VEGAS AND HIGHWAY 285 FROM ELDORADO TO RAMON.
  STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS
  DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN
  FURNITURE BEFORE THE EVENT OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR A
POTENTIALLY DAMAGING HIGH WIND EVENT IN AND CLOSE TO THE WATCH
AREA. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH
OR MORE CAN LEAD TO PROPERTY DAMAGE. MONITOR THE LATEST FORECASTS
AT WEATHER.GOV/ABQ...LISTEN TO NOAA WEATHER RADIO OR YOUR
FAVORITE MEDIA OUTLET.

&&

$$

44
177 
WWUS75 KABQ 282033
NPWABQ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
233 PM MDT THU APR 28 2011

...VERY STRONG TO POTENTIALLY DAMAGING WINDS EXPECTED FRIDAY...

.A POWERFUL UPPER LEVEL LOW PRESSURE SYSTEM MOVING INTO THE
PACIFIC NORTHWEST WILL PUSH SOUTHEAST INTO THE CENTRAL ROCKIES
THROUGH FRIDAY. STRONG UPPER LEVEL WINDS ASSOCIATED WITH THIS
SYSTEM WILL COMBINE WITH A DEEP SURFACE LOW PRESSURE CENTER 
OVER NORTHEAST NEW MEXICO TO CREATE WIDESPREAD STRONG WINDS 
OVER NORTHERN AND CENTRAL NEW MEXICO. WEST TO SOUTHWEST WINDS
WILL INCREASE ACROSS THE REGION THROUGH LATE FRIDAY MORNING
AND PEAK BY MID AFTERNOON. WIDESPREAD BLOWING DUST...VERY 
HIGH FIRE DANGER...AND DANGEROUS CROSSWINDS WILL ACCOMPANY 
THESE STRONG WINDS.

NMZ512>515-521>524-526>529-531>533-539-290500-
/O.UPG.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/
/O.NEW.KABQ.HW.W.0008.110429T1700Z-110430T0100Z/
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-SANDIA/MANZANO MOUNTAINS-
ESTANCIA VALLEY-CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-HARDING COUNTY-
EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-EASTERN LINCOLN COUNTY-
233 PM MDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE CENTRAL MOUNTAIN CHAIN AND THE ADJACENT 
  HIGHLANDS AND HIGH PLAINS. 

* WINDS...WEST AND SOUTHWEST AT 35 TO 45 MPH WITH GUSTS FROM 60
  TO 70 MPH.

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK 
  WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. 

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST 
  PRONE LOCATIONS. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP ALONG NORTH TO 
  SOUTH AND NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-25 FROM 
  RATON TO LAS VEGAS AND HIGHWAY 285 FROM ELDORADO TO RAMON. 
  STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS 
  DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN 
  FURNITURE BEFORE THE EVENT OCCURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ502-505-506-290500-
/O.UPG.KABQ.HW.A.0009.110429T1700Z-110430T0100Z/
/O.NEW.KABQ.HW.W.0008.110429T1700Z-110430T0100Z/
CHUSKA MOUNTAINS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
233 PM MDT THU APR 28 2011

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A HIGH
WIND WARNING...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY.
THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* LOCATION...THE CHUSKA MOUNTAINS...WEST CENTRAL MOUNTAINS AND 
  WEST CENTRAL PLATEAU. 

* WINDS...SOUTHWEST AT 35 TO 45 MPH WITH GUSTS TO 60 MPH.

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK 
  WIND GUSTS OCCURRING BETWEEN 12 PM AND 6 PM. 

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST 
  PRONE LOCATIONS. 

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY 
  ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-40 
  SOUTHEAST OF GALLUP THROUGH GRANTS. THE STRONG WIND GUSTS MAY 
  RESULT IN PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND 
  TREES. SECURE LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE 
  EVENT OCCURS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

REMEMBER...A HIGH WIND WARNING MEANS DAMAGING WINDS ARE IMMINENT
OR HIGHLY LIKELY. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR
GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

NMZ501-503-504-507>511-516>520-525-290500-
/O.NEW.KABQ.WI.Y.0030.110429T1700Z-110430T0100Z/
NORTHWEST PLATEAU-FAR NORTHWEST HIGHLANDS-NORTHWEST HIGHLANDS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
UPPER RIO GRANDE VALLEY-LOWER CHAMA RIVER VALLEY-
SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-UPPER TULAROSA VALLEY-
233 PM MDT THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. 

* LOCATION...THE NORTHWEST PLATEAU AND SURROUNDING HIGHLANDS...THE
  SOUTHWEST AND NORTHWEST MOUNTAINS...THE RIO GRANDE...TULAROSA...AND
  SAN FRANCISCO RIVER VALLEYS.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND
  GUSTS BETWEEN 1 PM AND 6 PM.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST
  PRONE LOCATIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY
  ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE I-40 AND I-25.
  THE STRONG WIND GUSTS MAY RESULT IN PROPERTY DAMAGE AS WELL AS
  DOWNED POWER LINES AND TREES. SECURE LOOSE ITEMS SUCH AS LAWN
  FURNITURE BEFORE THE EVENT OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

NMZ530-534>538-540-290500-
/O.NEW.KABQ.WI.Y.0030.110429T1700Z-110430T0100Z/
UNION COUNTY-QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-
DE BACA COUNTY-CHAVES COUNTY PLAINS-SOUTHWEST CHAVES COUNTY-
233 PM MDT THU APR 28 2011

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 7 PM MDT FRIDAY. 

* LOCATION...THE FAR EASTERN AND SOUTHEAST PLAINS.

* WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE MORNING TO EARLY EVENING FRIDAY WITH THE PEAK WIND
  GUSTS BETWEEN 1 PM AND 6 PM.

* VISIBILITY...LOCALLY REDUCED BELOW ONE MILE AT TIMES IN DUST
  PRONE LOCATIONS.

* LOCAL IMPACTS...STRONG CROSS WINDS WILL DEVELOP...ESPECIALLY
  ALONG NORTHWEST TO SOUTHEAST ORIENTED ROADS LIKE HIGHWAYS 285...
  60...84...64...87...AND 39. THE STRONG WIND GUSTS MAY RESULT IN
  PROPERTY DAMAGE AS WELL AS DOWNED POWER LINES AND TREES. SECURE
  LOOSE ITEMS SUCH AS LAWN FURNITURE BEFORE THE EVENT OCCURS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOTORISTS SHOULD EXERCISE CAUTION WHILE TRAVELLING. SUDDEN GUSTS
OF WIND MAY CAUSE YOU TO LOSE CONTROL OF YOUR VEHICLE. EXTRA
ATTENTION SHOULD BE GIVEN TO CROSS WINDS.

&&

$$

GUYER/KW

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this high wind watch went out at Apr 27, 3:04 PM MDT, 37 minutes earlier.

Area forecast discussion, Apr 27, 3:04 PM MDT, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
304 PM MDT WED APR 27 2011

...VERY STRONG WINDS AND CRITICAL FIRE WEATHER ON FRIDAY...

.DISCUSSION...
HIGH PRESSURE PROVIDED DRY AND COOLER CONDITIONS OVER MUCH OF NEW
MEXICO TODAY. WINDS WERE STILL A BIT GUSTY IN SPOTS BUT CERTAINLY
NOT AS BAD AS YESTERDAY. DEWPOINTS HAVE FALLEN INTO THE SINGLE
DIGITS WITH SOME SUB ZERO READINGS TO THE WEST OF THE CENTRAL
MOUNTAINS WHILE A WEAK SURFACE TROUGH HELPED HOLD SHALLOW LOW
LEVEL MOISTURE IN PLACE OVER THE FAR NORTHEAST PLAINS WHERE
CUMULUS FIELD IS EVIDENT ON AFTERNOON VISIBLE SATELLITE.

MOSTLY CLEAR SKIES...LIGHT WINDS AND DRY SOILS WILL LEAD TO
ANOTHER ROUND OF COLD TEMPERATURES OVERNIGHT...ESPECIALLY IN THE
VALLEYS. WE DO EXPECT FREEZING TEMPERATURES OVER MUCH OF THE WEST
CENTRAL AND NORTHERN HIGH TERRAIN AND ALONG INTERSTATE 25 FROM
SANTA FE TO RATON. SLIGHTLY MILDER TEMPERATURES CAN BE EXPECTED
OVER THE EAST WITH READINGS IN THE MIDDLE 30S ALTHOUGH THE EVENING
SHIFT MAY HAVE TO MONITOR TO SEE HOW LOW DEWPOINTS CAN DROP OFF.

WESTERLY FLOW WILL RETURN TO THE LAND OF ENCHANTMENT ON THURSDAY
WITH AMPLE DOWNSLOPING AIDING IN MUCH WARMER TEMPERATURES.
READINGS WILL RETURN TO THE 70S AND 80S WITH 50S AND 60S OVER THE
HIGHER TERRAIN.

CHANGES ARE COMING FOR FRIDAY AS STRONG JET ENERGY ROUNDS THE BASE
OF THE NEXT TROUGH SET TO SWEEP ACROSS THE ROCKIES FRIDAY INTO
SATURDAY. GFS CONTINUES TO INDICATE A 50KT+ JET MAX MOVING ACROSS
THE WESTERN AND CENTRAL HIGH TERRAIN BY 12Z FRIDAY AND A
STRENGTHENING SURFACE LOW AT PEAK MIXING. CONFIDENCE CONTINUES TO
INCREASE FOR ANOTHER HIGH WIND AND CRITICAL TO EXTREMELY CRITICAL
FIRE WEATHER EVENT. WILL GO AHEAD AND ISSUE A HIGH WIND WATCH FOR
THE CENTRAL MOUNTAIN CHAIN AND ADJACENT HIGHLANDS...WHICH INCLUDES
I-25 FROM EAST OF SANTA FE TO RATON AND I-40 FROM TIJERAS TO SANTA
ROSA. RIGHT NOW THESE ARE THE MOST FAVORED AREAS FOR A HIGH WIND
EVENT. THE WATCH MAY NEED TO BE EXTENDED FURTHER WEST OR EAST WITH
FUTURE SHIFTS. IN ADDITION...THIS STORM WILL BE WARMER THAN
YESTERDAY AND EXTREMELY CRITICAL FIRE WEATHER CONDITIONS MAY BE
POSSIBLE. PLEASE VIEW THE FIRE WEATHER DISCUSSION BELOW FOR MORE
DETAILS.

BEHIND THIS TROUGH...A BACK DOOR COLD FRONT WILL SWEEP THROUGH
MUCH OF THE CENTRAL AND EAST BRINGING COOLER TEMPERATURES AND AN
INCREASE IN MOISTURE. THE GFS CONTINUES TO BRING A MORE ROBUST
UPPER LEVEL TROUGH THROUGH THE NORTHEAST LATER SATURDAY AND SUNDAY
WITH CONVERGENCE ALONG THE SANGRE DE CRISTO MOUNTAINS AND UPPER
DYNAMICS SUPPORTING INCREASING PRECIPITATION CHANCES. RIGHT NOW
IT LOOKS TO FAVOR THE EAST SLOPES OF THE SANGRES AND ADJACENT
NORTHEAST HIGHLANDS AND PLAINS. DID INCREASE POPS A CATEGORY FOR
THESE LOCALES WITH SNOW IN THE HIGHER TERRAIN AND RAIN SHOWERS
BELOW. ALONG I-40 AND POINTS SOUTH...VERY DRY CONDITIONS WILL
PERSIST THROUGH AT LEAST THE NEXT 7 DAYS.

KW

&&

.AVIATION...
VFR CONDITIONS PREVAIL ALL AIRPORTS. NO AVIATION WEATHER HAZARDS FOR
THE NEXT 24 HOURS.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. GUYER

&&

.FIRE WEATHER...
...WIDESPREAD CRITICAL AND EXTREME FIRE WEATHER CONDITIONS FRIDAY...

A POTENT DRY SLOT SLICING FROM NW TO SE ACROSS SW NM HAS FORCED MIN
RH VALUES BELOW 5 PCT ACROSS MUCH OF THAT AREA. DEWPOINTS IN THE
TEENS TO 20S BELOW ZERO HAVE BEEN REPORTED OVER THE GILA REGION. THE
HIGHEST MIN RH VALUES OF 20 TO 35 PCT ARE BEHIND THE NORTHERLY WIND
SHIFT ACROSS THE FAR EASTERN PLAINS. WINDS WILL DIMINISH QUICKLY THIS
EVENING AND RH RECOVERIES WILL BE GOOD TO EXCELLENT ALONG THE COLORADO
BORDER AND NE PLAINS AND POOR TO FAIR OVER THE REMAINDER OF THE AREA.

A WEAK RIDGE AXIS WILL RACE EAST OVER THE STATE THURSDAY ALLOWING
WEAKER WINDS TO MOVE INTO THE AREA ALOFT. WINDS WILL GRADUALLY BECOME
SOUTHERLY OVERNIGHT INTO THURSDAY AS A SURFACE LEE TROUGH WORKS HARD
TO DEVELOP OVER THE PLAINS BY LATE AFTERNOON. AN ISOLATED AREA OF
NEAR CRITICAL FIRE WX CONDITIONS IS POSSIBLE FROM NEAR LAS VEGAS NE
TOWARD RATON BY LATE IN THE DAY. MIN RH VALUES WILL STILL REMAIN BLW
10 PCT FOR ALMOST THE AREA FORECAST AREA. RIDGETOP WINDS WILL INCREASE
QUICKLY THURSDAY NIGHT AS STRONGER WINDS DEVELOP ALOFT AHEAD OF THE
NEXT UPPER WAVE.

RH RECOVERIES FRIDAY MORNING WILL BE POOR IN MOST AREAS...EXCEPT THE
NORTHERN MTS. A SURFACE LOW WILL DEEPEN TO 990MB FRIDAY AFTERNOON OVER
SE COLORADO AS A POWERFUL 40-60KT 700MB JET AXIS DEVELOPS OVER NM.
SINGLE DIGIT HUMIDITY...ABOVE NORMAL TEMPS...STEEP LAPSE RATES...
STRONG WINDS...AND UNSTABLE CONDITIONS OVER ALMOST THE ENTIRE AREA
COMBINED WITH SEVERE TO EXTREME DROUGHT CONDITIONS WILL LEAD TO AN
EXTREMELY DANGEROUS FIRE SITUATION FRIDAY. CRITICAL CONDITIONS ARE
EXPECTED OVER THE WEST AND EXTREME IN THE EAST. AN AREA OF SUPER
HAINES WAS NOTED FROM NEAR ABQ EAST INTO THE SANDIAS.

THE CURRENT FIRE WX WATCH OVER THE ENTIRE AREA LOOKS GOOD AND WILL
MAKE NO CHANGES AT THIS TIME. ANY WARNINGS FOR THE NW PLATEAU WILL
EXCLUDE THE NORTHERN THIRD AROUND FARMINGTON AND AZTEC WHERE
SIGNIFICANT WETTING PRECIP OCCURRED OVER THE WEEKEND.

WINDS WILL REMAIN BREEZY FRIDAY NIGHT AS THE CORE OF THE UPPER JET
APPROACHES THE STATE. ANOTHER NIGHT OF POOR RECOVERIES WILL AFFECT
THE SOUTHERN THIRD. THE PACIFIC FRONT WILL RUSH SE SATURDAY MORNING
USHERING IN ANOTHER ROUND OF BELOW NORMAL TEMPS. CRITICAL CONDITIONS
ARE POSSIBLE FOR THE SOUTHERN PORTIONS OF THE AREA WITHIN THIS NW
FLOW REGIME. MODELS ARE HINTING AT THIS SYSTEM THEN DIGGING SOUTH
OVER THE STATE SUNDAY WITH A BACK DOOR FRONT MOVING INTO THE NE.
THIS MAY ALLOW FOR SOME MORE WETTING RAIN/SNOW OVER THE SANGRES AND
NE PLAINS INTO MONDAY.

GUYER

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  29  71  40  76 /   0   0   0   0
DULCE...........................  24  62  27  67 /   0   0   0   0
CUBA............................  24  69  33  72 /   0   0   0   0
GALLUP..........................  23  72  35  70 /   0   0   0   0
EL MORRO........................  24  69  35  66 /   0   0   0   0
GRANTS..........................  23  74  39  71 /   0   0   0   0
QUEMADO.........................  28  75  36  73 /   0   0   0   0
GLENWOOD........................  37  81  46  82 /   0   0   0   0
CHAMA...........................  19  57  29  64 /   0   0   0   0
LOS ALAMOS......................  31  67  40  71 /   0   0   0   0
PECOS...........................  27  65  40  72 /   0   0   0   0
CERRO/QUESTA....................  19  61  31  68 /   0   0   0   0
RED RIVER.......................  22  51  33  59 /   0   0   0   0
ANGEL FIRE......................  21  57  32  63 /   0   0   0   0
TAOS............................  20  65  30  71 /   0   0   0   0
MORA............................  24  63  40  70 /   0   0   0   0
ESPANOLA........................  29  74  38  78 /   0   0   0   0
SANTA FE........................  29  68  41  74 /   0   0   0   0
SANTA FE AIRPORT................  30  71  39  77 /   0   0   0   0
ALBUQUERQUE FOOTHILLS...........  37  75  45  80 /   0   0   0   0
ALBUQUERQUE HEIGHTS.............  39  75  49  81 /   0   0   0   0
ALBUQUERQUE VALLEY..............  34  78  47  84 /   0   0   0   0
ALBUQUERQUE WEST MESA...........  35  76  45  83 /   0   0   0   0
LOS LUNAS.......................  33  80  46  85 /   0   0   0   0
RIO RANCHO......................  35  77  43  82 /   0   0   0   0
SOCORRO.........................  41  83  49  88 /   0   0   0   0
SANDIA PARK/CEDAR CREST.........  33  73  47  78 /   0   0   0   0
TIJERAS.........................  31  75  44  80 /   0   0   0   0
MORIARTY/ESTANCIA...............  27  72  40  79 /   0   0   0   0
CLINES CORNERS..................  30  68  44  75 /   0   0   0   0
GRAN QUIVIRA....................  35  72  46  80 /   0   0   0   0
CARRIZOZO.......................  40  75  50  84 /   0   0   0   0
RUIDOSO.........................  40  68  53  78 /   0   0   0   0
CAPULIN.........................  27  65  41  76 /   0   0   0   0
RATON...........................  27  70  37  80 /   0   0   0   0
SPRINGER........................  28  72  39  82 /   0   0   0   0
LAS VEGAS.......................  28  68  43  76 /   0   0   0   0
CLAYTON.........................  34  69  43  83 /   0   0   0   0
ROY.............................  35  70  43  83 /   0   0   0   0
CONCHAS.........................  37  79  44  91 /   0   0   0   0
SANTA ROSA......................  37  79  46  89 /   0   0   0   0
TUCUMCARI.......................  34  78  48  92 /   0   0   0   0
CLOVIS..........................  36  76  46  88 /   0   0   0   0
PORTALES........................  36  78  45  89 /   0   0   0   0
FORT SUMNER.....................  37  78  47  90 /   0   0   0   0
ROSWELL.........................  41  82  48  96 /   0   0   0   0
PICACHO.........................  41  81  52  89 /   0   0   0   0
ELK.............................  40  77  52  84 /   0   0   0   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FIRE WEATHER WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES...NMZ101>109.

HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR THE
FOLLOWING ZONES...NMZ512>515-521>524-526>529-531>533-539.

&&

17/GUYER
Hazardous weather outlook, Apr 27, 6:00 AM MDT, 9 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT WED APR 27 2011

NMZ501>540-281200-
ALBUQUERQUE METRO AREA-CENTRAL HIGHLANDS-CHAVES COUNTY PLAINS-
CHUSKA MOUNTAINS-CURRY COUNTY-DE BACA COUNTY-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-EASTERN LINCOLN COUNTY-
EASTERN SAN MIGUEL COUNTY-ESTANCIA VALLEY-FAR NORTHEAST HIGHLANDS-
FAR NORTHWEST HIGHLANDS-GUADALUPE COUNTY-HARDING COUNTY-
JEMEZ MOUNTAINS-LOWER CHAMA RIVER VALLEY-LOWER RIO GRANDE VALLEY-
NORTHEAST HIGHLANDS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
NORTHWEST HIGHLANDS-NORTHWEST PLATEAU-QUAY COUNTY-
RATON RIDGE/JOHNSON MESA-ROOSEVELT COUNTY-SAN FRANCISCO RIVER VALLEY-
SAN JUAN MOUNTAINS-SANDIA/MANZANO MOUNTAINS-SANTA FE METRO AREA-
SOUTH CENTRAL HIGHLANDS-SOUTH CENTRAL MOUNTAINS-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-SOUTHWEST CHAVES COUNTY-
SOUTHWEST MOUNTAINS-UNION COUNTY-UPPER RIO GRANDE VALLEY-
UPPER TULAROSA VALLEY-WEST CENTRAL HIGHLANDS-WEST CENTRAL MOUNTAINS-
WEST CENTRAL PLATEAU-WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
600 AM MDT WED APR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STRONG AND GUSTY WINDS AS WELL AS LOW RELATIVE HUMIDITIES WILL RETURN
ON FRIDAY. WIND GUSTS NEAR 50 OR 60 MPH COMBINED WITH SINGLE
DIGIT RELATIVE HUMIDITIES MAY RESULT IN CRITICAL TO EXTREME FIRE
WEATHER CONDITIONS FRIDAY AFTERNOON.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

34

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:30 AM MDTFire Weather WatchABQBernalillo, Catron, Cibola, Harding, McKinley, Rio Arriba and 6 more23 hr

Nearby

High Wind Watches in New Mexico, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.